Alert archive / Arkansas / Special Weather Statements in 2013

Special Weather Statement, NWS Little Rock, AR

July 19, 2013Grant County, Arkansas

NWS Little Rock, AR issued this special weather statement at Jul 19, 2013, 7:21 PM CDT for Grant County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2013, 7:21 PM CDT (00:21 UTC)
Expired
Jul 19, 2013, 7:50 PM CDT
In force
29 min
Issued by
NWS Little Rock, AR

County Grant County, AR

The radar

The Little Rock radar (KLZK), 50 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2033 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS84 KLZK 200021
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT FRI JUL 19 2013

ARZ043-055-200050-
GRANT AR-SALINE AR-
721 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE AND NORTHERN
GRANT COUNTIES UNTIL 745 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PRATTSVILLE...OR 8 MILES
NORTHWEST OF SHERIDAN...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  TULL...               PRATTSVILLE...        BELFAST...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3452 9242 3435 9233 3427 9256 3444 9264
TIME...MOT...LOC 0021Z 250DEG 9KT 3439 9250

$$

57

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:40 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 19, 6:40 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 PM CDT FRI JUL 19 2013

.DISCUSSION...

UPDATED FOR THE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

THUNDERSTORMS SHOULD DIE OFF WITHIN THE NEXT 2-3 HOURS...LEAVING
VFR CONDITIONS AT ALL SITES THROUGH A BETTER PART OF THE NIGHT.
HOWEVER...A MOIST AIR MASS SHOULD ALLOW FOR FOG DEVELOPMENT AT ALL
SITES FROM ROUGHLY 10Z TO 14Z TOMORROW MORNING. ONLY INCLUDED
TEMPO MVFR VSBY RESTRICTIONS...HOWEVER COULD SEE MOST ANY SITE
GOING DOWN TO 1-2SM. NOT CONFIDENT ENOUGH TO INCLUDE THAT IN TAFS
AT THIS TIME HOWEVER. SHOULD SEE A REPEAT PERFORMANCE
TOMORROW...WITH SCATTERED SHOWERS DEVELOPING ACROSS THE STATE
AFTER 17-18Z.

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT FRI JUL 19 2013/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

SCTD CONVECTION HAS BEEN NOTED ACRS WRN AR THIS AFTN. ACTIVITY
ASSOCD WITH WEAK UPR LVL LOW PRES SYS CENTERED ALONG THE GULF COAST.
LIKE THE PAST FEW DAYS...EXPECT THIS ACTIVITY TO LINGER INTO THE
EARLY EVENING HRS...THEN DISSIPATE WITH THE LOSS OF DAYTIME HEATING.

EXPECT AN UNSETTLED WX PATTERN TO CONT ACRS THE FA HEADING INTO
EARLY NEXT WEEK. THE AFOREMENTIONED UPR LVL LOW/TROF WL LINGER OVR
THE MID SOUTH THE NEXT FEW DAYS...AIDING IN THE FORMATION OF MAINLY
DIURNAL CONVECTION OVR THE WEEKEND. RAIN CHCS WL ALSO BE ENHANCED AS
DVLPG NWLY FLOW ALOFT BRINGS A CDFNT SWD INTO MO...WITH BETTER CHCS
ACRS THE NERN HALF OF THE FA.

LOCALLY HVY RAINFALL WL RMN A CONCERN WITH THE STORMS...WITH A FEW
CAPABLE OF BRIEFLY REACHING SVR LVLS. TEMPS WL RMN CLOSE TO SEASONAL
NORMS THRU THE PD.

LONG TERM...TUESDAY THROUGH FRIDAY

AR WILL BE BETWEEN A TROUGH TO THE EAST...AND RIDGE TO THE WEST
THROUGH MUCH OF THE LONG TERM...WITH GENERALLY NWRLY FLOW ALOFT.
PRECIP CHANCES WILL THEN DEPEND ON WHAT DISTURBANCES...IF ANY...AND
HOW STRONG THESE DISTURBANCES ARE THAT PASS OVER THE REGION IN THE
NW FLOW ALOFT. FOR NOW...THROUGH MUCH OF THE PERIOD...KEEP BEST POPS
MENTIONED ACROSS THE NERN COUNTIES...WITH SOME CHANCES MENTIONED
ELSEWHERE IN THE CWA. HOWEVER...DEPENDING ONE THE EXACT ORIENTATION
OF THE TRANSITION BETWEEN THE TROUGH/RIDGE...THE BEST CHANCES OF
PRECIP COULD VARY. TEMPS WILL ALSO BE GOVERNED BY THE RELATIVE
POSITIONS OF THE TROUGH/RIDGE...AS WELL AS ANY RAINFALL AND
RESULTING CLOUD COVER. FOR NOW...TEMPS WILL BE GENERALLY NEAR OR
JUST ABOVE NORMAL FOR HIGHS AND LOWS THROUGH MUCH OF THE PERIOD. IF
THE UPPER RIDGE WERE TO EXPAND A BIT FURTHER NE...A DRIER AND HOTTER
LONG TERM PERIOD WOULD BE FORECAST...AND A COOLER AND WETTER
FORECAST WOULD BE SEEN IF THE RIDGE REMAINS A BIT FURTHER WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     91  70  94  70 /  20  20  30  20
CAMDEN AR         93  70  94  70 /  30  20  30  20
HARRISON AR       89  69  92  68 /  40  20  30  20
HOT SPRINGS AR    90  71  95  71 /  30  20  30  20
LITTLE ROCK   AR  93  72  95  72 /  30  20  30  20
MONTICELLO AR     88  71  94  71 /  30  20  30  20
MOUNT IDA AR      89  68  94  66 /  40  20  30  20
MOUNTAIN HOME AR  97  69  95  69 /  30  20  30  20
NEWPORT AR        88  70  93  71 /  20  20  30  20
PINE BLUFF AR     90  71  93  70 /  30  20  30  20
RUSSELLVILLE AR   97  70  95  69 /  30  20  30  20
SEARCY AR         90  70  93  70 /  20  20  30  20
STUTTGART AR      86  72  93  71 /  20  20  30  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Jul 19, 5:00 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 19 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG IS EXPECTED EARLY THIS MORNING. THE FOG WILL DISSIPATE BY
MID MORNING. HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL
PRODUCE HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL PRODUCE HEAT
INDICES AROUND 100 DEGREES EACH AFTERNOON THROUGH THE FIRST PART OF
NEXT WEEK. A COLD FRONT WILL MOVE INTO NORTH ARKANSAS THURSDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Jul 19, 4:16 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
416 PM CDT FRI JUL 19 2013

ARZ022-031-038-039-192140-
CONWAY AR-PERRY AR-POPE AR-YELL AR-
416 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...EXTREME SOUTHERN
POPE...CENTRAL PERRY AND SOUTHWESTERN CONWAY COUNTIES UNTIL 445 PM
CDT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PETIT JEAN STATE PARK...OR
12 MILES NORTHWEST OF PERRYVILLE...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PETIT JEAN STATE PARK...                    CARDEN BOTTOMS...
  ADONA...              PONTOON...            NIMROD...
  HOMEWOOD...           DEBERRIE...           CASA...
  BIRTA...              APLIN...              ADA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3489 9297 3500 9320 3517 9303 3510 9284
TIME...MOT...LOC 2117Z 036DEG 6KT 3507 9301

224
Special weather statement, Jul 19, 4:46 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT FRI JUL 19 2013

ARZ031-038-039-042-043-192215-
CONWAY AR-GARLAND AR-PERRY AR-SALINE AR-YELL AR-
446 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...NORTHWESTERN
SALINE...WESTERN PERRY...EXTREME NORTHEASTERN GARLAND AND EXTREME
SOUTHWESTERN CONWAY COUNTIES UNTIL 515 PM CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ADONA...OR 9 MILES WEST OF
PERRYVILLE...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  NIMROD LAKE...        NIMROD...             HOMEWOOD...
  HOLLIS...             FOURCHE JUNCTION...   DEBERRIE...
  CASA...               CARTER COVE PARK...   CARDEN POINT PARK...
  BIRTA...              APLIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3489 9332 3512 9309 3510 9289 3476 9296
TIME...MOT...LOC 2146Z 031DEG 5KT 3497 9296

57
Special weather statement, Jul 19, 4:47 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 PM CDT FRI JUL 19 2013

ARZ037-040-192215-
POLK AR-SCOTT AR-
447 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT AND NORTHERN
POLK COUNTIES UNTIL 515 PM CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
BEAUCHAMP TO 4 MILES NORTHWEST OF OPAL...AND MOVING SOUTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               CANEY CREEK WILDERNESS...
  SHADY...              QUEEN WILHELMINA STATE PARK...
  POLK COUNTY FAIRGNDS...                     MOUNTAIN FORK...
  MENA INTERMOUNTAIN AIRPORT...               MCCAULEY...
  LAKE WILHELMINA...    LAKE MENA...          HATFIELD...
  HARTLEY...            BEAUCHAMP...
  BLACK FORK MOUNTAIN WILDERNESS...           CAMP PIONEER...
  SHADY GROVE...        SHADY LAKE RECREATION AREA...
  ROCKY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3491 9446 3494 9444 3495 9442 3468 9399
      3434 9403 3435 9417 3453 9447
TIME...MOT...LOC 2147Z 015DEG 11KT 3478 9435 3457 9405

/64
Local storm report, Jul 19, 5:28 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     MENA                    34.58N 94.24W
07/19/2013                   POLK               AR   LAW ENFORCEMENT

            A TREE LIMB FELL THROUGH THE ROOF OF A HOUSE.

&&

224
Local storm report, Jul 19, 5:29 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
529 PM CDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     MENA INTERMTN ARPT      34.54N 94.21W
07/19/2013  M48 MPH          POLK               AR   AWOS

&&

57
Special weather statement, Jul 19, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT FRI JUL 19 2013

ARZ043-055-200050-
GRANT AR-SALINE AR-
721 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE AND NORTHERN
GRANT COUNTIES UNTIL 745 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PRATTSVILLE...OR 8 MILES
NORTHWEST OF SHERIDAN...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  TULL...               PRATTSVILLE...        BELFAST...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3452 9242 3435 9233 3427 9256 3444 9264
TIME...MOT...LOC 0021Z 250DEG 9KT 3439 9250

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:01 AM CDTFlash Flood WarningLZKJohnson, Newton119 min
Jul 20, 3:23 PM CDTSpecial Weather StatementLZKCleburne32 min
Jul 20, 3:27 PM CDTSpecial Weather StatementLZKIzard28 min
Jul 20, 3:49 PM CDTSpecial Weather StatementLZKFulton31 min
Jul 20, 4:20 PM CDTSpecial Weather StatementLZKFulton45 min
Jul 20, 4:39 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone36 min
Jul 20, 5:20 PM CDTSpecial Weather StatementLZKSearcy45 min
Jul 20, 5:35 PM CDTSpecial Weather StatementLZKSearcy45 min
Jul 20, 5:36 PM CDTSpecial Weather StatementLZKNewton44 min
Jul 20, 5:48 PM CDTSevere Thunderstorm WarningLZKSearcy42 min
Jul 20, 6:14 PM CDTSpecial Weather StatementLZKNewton46 min
Jul 20, 6:27 PM CDTSpecial Weather StatementLZKPulaski33 min

Nearby

Special Weather Statements in Arkansas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.